ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Accurate Solution of Proportional Navigation for Maneuvering Targets

Mahapatra, PR and Shukla, US (1989) Accurate Solution of Proportional Navigation for Maneuvering Targets. In: IEEE Transactions on Aerospace and Electronic Systems, 25 (1). pp. 81-89.

[img]
Preview
PDF
accurate.pdf

Download (334Kb)

Abstract

An accurate solution is presented of the nonlinear differential equations describing motion under proportional navigation when the target is laterally maneuvering. A quasilinearization (QL) approach is used, followed by a perturbation technique to obtain closed-form solutions for trajectory parameters. An explicit expression for the pursuer lateral acceleration is derived and shown to contain contributions due to initial heading error and target maneuver, with a coupling between the two effects. The solution is shown to be a substantial and consistent generalization or an earlier accurate solution for nonmaneuvering targets and also of classical linear (CL) solutions for maneuvering targets. The generalized QL solution presented provides very accurate estimates of pursuer lateral acceleration over a much broader range of engagement geometries and target maneuvers than presently available closed-form solutions.

Item Type: Journal Article
Additional Information: ©1989 IEEE. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE.
Department/Centre: Division of Mechanical Sciences > Aerospace Engineering (Formerly, Aeronautical Engineering)
Date Deposited: 17 Oct 2005
Last Modified: 19 Sep 2010 04:20
URI: http://eprints.iisc.ernet.in/id/eprint/3833

Actions (login required)

View Item View Item